Alert archive / Arkansas / Winter Storm Warnings in 2024

Winter Storm Warning 2, NWS Tulsa, OK

January 21, 2024

NWS Tulsa, OK issued this winter storm warning at Jan 21, 2024, 2:37 AM CST. It took effect at Jan 21, 2024, 6:00 PM CST. It was in force for . No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jan 21, 2024, 2:37 AM CST (08:37 UTC)
In effect from
Jan 21, 2024, 6:00 PM CST
Expired
Jan 21, 2024, 11:57 AM CST
In force
Issued by
NWS Tulsa, OK

The text

As transmitted.

118 
WWUS44 KTSA 210837
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
237 AM CST Sun Jan 21 2024

ARZ019-020-029-212100-
/O.UPG.KTSA.WS.A.0002.240122T0000Z-240122T2100Z/
/O.NEW.KTSA.WS.W.0002.240122T0000Z-240122T2100Z/
Crawford-Franklin-Sebastian-
Including the cities of Van Buren, Ozark, Charleston, 
and Fort Smith
237 AM CST Sun Jan 21 2024

...WINTER STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM
CST MONDAY...

* WHAT...Freezing rain accumulation between a quarter and half an inch possible.

* WHERE...Crawford, Franklin and Sebastian Counties.

* WHEN...From 6 PM this evening to 3 PM CST Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

If you must travel, keep an extra flashlight, food, and water in
your vehicle in case of an emergency. Prepare for possible power
outages. 

For the latest road conditions call 1-800-245-1672 or go to
idrivearkansas.com.

&&

$$

OKZ054>064-067-212100-
/O.NEW.KTSA.WW.Y.0006.240122T0000Z-240122T1800Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
and Wagoner
237 AM CST Sun Jan 21 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST MONDAY...

* WHAT...Freezing rain accumulation of up to a quarter inch expected.

* WHERE...Portions of northeast Oklahoma.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

OKZ053-212100-
/O.NEW.KTSA.WW.Y.0006.240122T0000Z-240122T1800Z/
Choctaw-
Including the city of Hugo
237 AM CST Sun Jan 21 2024

...WINTER WEATHER ADVISORY IN EFFECT FROM 6 PM THIS EVENING TO
NOON CST MONDAY...

* WHAT...Freezing rain accumulation of up to a quarter inch expected.

* WHERE...Choctaw County.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling. 

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

OKZ049-212100-
/O.EXA.KTSA.WS.A.0002.240122T0000Z-240122T1800Z/
Pushmataha-
Including the cities of Antlers and Clayton
237 AM CST Sun Jan 21 2024

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
MORNING...

* WHAT...Freezing rain accumulation of near a quarter inch possible.

* WHERE...Pushmataha County.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

ARZ001-002-212100-
/O.EXA.KTSA.WS.A.0002.240122T0000Z-240122T2100Z/
Benton-Carroll-
Including the cities of Rogers, Bentonville, Berryville, 
and Eureka Springs
237 AM CST Sun Jan 21 2024

...WINTER STORM WATCH IN EFFECT FROM THIS EVENING THROUGH MONDAY
AFTERNOON...

* WHAT...Freezing rain accumulation of near a quarter inch possible. Winds could 
  gust as high as 30 mph.

* WHERE...Benton and Carroll Counties.

* WHEN...From Sunday evening through Monday afternoon.

* IMPACTS...The hazardous conditions could impact the morning 
  commute. Scattered power outages may result from 
  the combination of ice accumulation and wind speeds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

OKZ065-066-068-070-071-073>076-212100-
/O.CON.KTSA.WS.A.0002.240122T0000Z-240122T1800Z/
Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Pittsburg-Haskell-
Latimer-Le Flore-
Including the cities of Okemah, Okmulgee, Tahlequah, Muskogee, 
Checotah, McAlester, Stigler, Wilburton, and Poteau
237 AM CST Sun Jan 21 2024

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY MORNING...

* WHAT...Freezing rain accumulation near a quarter inch possible.

* WHERE...Portions of east central, northeast and southeast 
  Oklahoma.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...The hazardous conditions could impact the morning 
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

ARZ010-011-OKZ069-072-212100-
/O.CON.KTSA.WS.A.0002.240122T0000Z-240122T2100Z/
Washington AR-Madison-Adair-Sequoyah-
Including the cities of Fayetteville, Springdale, Huntsville, 
Stilwell, and Sallisaw
237 AM CST Sun Jan 21 2024

...WINTER STORM WATCH REMAINS IN EFFECT FROM THIS EVENING THROUGH
MONDAY AFTERNOON...

* WHAT...Freezing rain accumulations from a quarter to a half 
  inch possible, along with sustained wind speeds from 15 to 20 
  mph.

* WHERE...Portions of northwest and west central Arkansas and 
  east central and northeast Oklahoma.

* WHEN...From Sunday evening through Monday afternoon.

* IMPACTS...The hazardous conditions could impact the morning 
  commute. Scattered power outages may result from 
  the combination of ice accumulation and wind speeds.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation. 

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa
1 follow-up statement
109 
WWUS44 KTSA 211757
WSWTSA

URGENT - WINTER WEATHER MESSAGE
National Weather Service Tulsa OK
1157 AM CST Sun Jan 21 2024

ARZ019-020-029-220200-
/O.UPG.KTSA.WS.W.0002.240122T0000Z-240122T2100Z/
/O.NEW.KTSA.IS.W.0001.240122T0000Z-240122T2100Z/
Crawford-Franklin-Sebastian-
Including the cities of Van Buren, Ozark, Charleston, 
and Fort Smith
1157 AM CST Sun Jan 21 2024

...ICE STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST
MONDAY...

* WHAT...Significant icing expected. Ice accumulation from a
  quarter to a half inch, in combination with sustained wind
  speeds from 15 to 20 mph at times.

* WHERE...Crawford, Franklin and Sebastian Counties.

* WHEN...From 6 PM this evening to 3 PM CST Monday.

* IMPACTS...The hazardous conditions could impact the morning
  commute. Scattered to numerous power outages may result from the
  combination of ice accumulation and wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

For the latest road conditions call 1-800-245-1672 or go to
idrivearkansas.com.

&&

$$

ARZ010-011-OKZ069-072-220200-
/O.UPG.KTSA.WS.A.0002.240122T0000Z-240122T2100Z/
/O.NEW.KTSA.IS.W.0001.240122T0000Z-240122T2100Z/
Washington AR-Madison-Adair-Sequoyah-
Including the cities of Fayetteville, Springdale, Huntsville, 
Stilwell, and Sallisaw
1157 AM CST Sun Jan 21 2024

...ICE STORM WARNING IN EFFECT FROM 6 PM THIS EVENING TO 3 PM CST
MONDAY...

* WHAT...Significant icing expected. Ice accumulation from a
  quarter to a half inch, in combination with sustained wind
  speeds from 15 to 20 mph with higher gusts.

* WHERE...In Arkansas, Washington and Madison Counties. In 
  Oklahoma, Adair and Sequoyah Counties.

* WHEN...From 6 PM this evening to 3 PM CST Monday.

* IMPACTS...The hazardous conditions could impact the morning
  commute. Scattered to numerous power outages may result from the
  combination of ice accumulation and wind.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Travel is strongly discouraged. If you must travel, keep an extra
flashlight, food and water in your vehicle in case of an
emergency. Prepare for possible power outages. 

In Arkansas, for the latest road conditions call 1-800-245-
1672 or go to idrivearkansas.com. In Oklahoma, for the latest
road conditions call 1-844-465-4997 or go to okRoads.org.

&&

$$

OKZ054>064-067-220200-
/O.CON.KTSA.WW.Y.0006.240122T0000Z-240122T1800Z/
Osage-Washington OK-Nowata-Craig-Ottawa-Pawnee-Tulsa-Rogers-Mayes-
Delaware-Creek-Wagoner-
Including the cities of Pawhuska, Bartlesville, Nowata, Vinita, 
Miami, Pawnee, Tulsa, Claremore, Pryor, Grove, Jay, Sapulpa, 
and Wagoner
1157 AM CST Sun Jan 21 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST MONDAY...

* WHAT...Freezing rain accumulation of up to a quarter inch 
  expected.

* WHERE...Portions of northeast Oklahoma.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

OKZ053-220200-
/O.CON.KTSA.WW.Y.0006.240122T0000Z-240122T1800Z/
Choctaw-
Including the city of Hugo
1157 AM CST Sun Jan 21 2024

...WINTER WEATHER ADVISORY REMAINS IN EFFECT FROM 6 PM THIS
EVENING TO NOON CST MONDAY...

* WHAT...Freezing rain accumulation of up to a quarter inch 
  expected.

* WHERE...Choctaw County.

* WHEN...From 6 PM this evening to noon CST Monday.

* IMPACTS...The hazardous conditions could impact the morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Slow down and use caution while traveling.

For the latest road conditions call 1-844-465-4997 or go to
okRoads.org.

&&

$$

ARZ001-002-220200-
/O.EXT.KTSA.WS.A.0002.240122T0000Z-240122T1800Z/
Benton-Carroll-
Including the cities of Rogers, Bentonville, Berryville, 
and Eureka Springs
1157 AM CST Sun Jan 21 2024

...WINTER STORM WATCH NOW IN EFFECT FROM 6 PM CST THIS EVENING
THROUGH MONDAY MORNING...

* WHAT...Freezing rain accumulation around a quarter inch 
  possible.

* WHERE...Benton and Carroll Counties.

* WHEN...From 6 PM CST this evening through Monday morning.

* IMPACTS...The hazardous conditions could impact the morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

OKZ049-065-066-068-070-071-073>076-220200-
/O.CON.KTSA.WS.A.0002.240122T0000Z-240122T1800Z/
Pushmataha-Okfuskee-Okmulgee-Cherokee-Muskogee-McIntosh-Pittsburg-
Haskell-Latimer-Le Flore-
Including the cities of Antlers, Clayton, Okemah, Okmulgee, 
Tahlequah, Muskogee, Checotah, McAlester, Stigler, Wilburton, 
and Poteau
1157 AM CST Sun Jan 21 2024

...WINTER STORM WATCH REMAINS IN EFFECT FROM 6 PM CST THIS
EVENING THROUGH MONDAY MORNING...

* WHAT...Freezing rain accumulation around a quarter inch 
  possible.

* WHERE...Portions of east central and southeast Oklahoma.

* WHEN...From Sunday evening through Monday morning.

* IMPACTS...The hazardous conditions could impact the morning
  commute.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

Monitor the latest forecasts for updates on this situation.

&&

$$

Stay tuned to NOAA weather radio,commercial radio or television
for the latest information,forecasts,and warnings.
For more information from the National Weather Service visit
https://weather.gov/tsa

What forecasters said that day

The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Tulsa, OK wrote its last area forecast discussion before this winter storm warning went out at Jan 20, 10:38 PM CST, 3 hours 59 minutes earlier.

Area forecast discussion, Jan 20, 10:38 PM CST, 3 hours 59 minutes before
Area Forecast Discussion
National Weather Service Tulsa OK
1038 PM CST Sat Jan 20 2024

...New AVIATION...

.SHORT TERM...
(The rest of tonight)
Issued at 944 PM CST Sat Jan 20 2024

Overall, the short-term forecast remains on track. Latest trends
in surface observations across the region show signs of winds
beginning to transition out of the south. Winds are expected to
become more southerly/southeasterly and increase some after
midnight as surface high pressure continues to push eastward over
the mid-Mississippi Valley. The combination of the southerly winds
and a blanket of cirrus clouds drifting over eastern
OK/northwestern AR will keep temperatures warmer compared to
previous nights. Nevertheless, temperatures are still forecast to
drop into the mid-upper teens, with single digit wind chill
values, in most locations by sunrise Sunday. No significant grid
changes are anticipated through the rest of the night.

Mejia

&&

.LONG TERM...
(Tomorrow through Saturday)
Issued at 244 PM CST Sat Jan 20 2024

The overwhelming majority of the focus of this forecast is on the
Sunday night and into Monday time frame and the potential for
impactful ice accumulations in much of eastern Oklahoma and
northwest and west central Arkansas. The confidence level in this
forecast remains low to medium, with slightly higher confidence in
northwest and west central Arkansas, and adjacent portions of
eastern Oklahoma. The big change with this forecast has been the
issuance of a Winter Storm Watch that runs from Okfuskee, McIntosh
and Pittsburg counties eastward to Madison and Franklin counties,
starting at 6 pm Sunday and ending at noon Monday for the western
two-thirds and 3 pm for the eastern third of counties.

During the day Sunday, surface high pressure will continue to move
slowly eastward, with strengthening southerly flow on the backside
leading to an increase deep layer moisture by the afternoon,
focused mainly just west of the forecast area. High temperatures
will be warmer tomorrow, with most areas warming just above
freezing, save for mainly higher terrain spots. With plenty of
clouds in place and precipitation beginning to overspread the
area from the west and southwest as early as the evening hours,
the diurnal drop in temperatures shouldn't be that large. Expect
most spots to have lows in the upper 20s to lower 30s. Hourly
temperatures both Sunday night and into Monday have been
influenced downward by incorporating some of the short-term blend
consensus, versus using the straight NBM values. Moving into the
day Monday, warm advection will lead to temperatures warming
above freezing, with parts of northwest and west central Arkansas
more likely to stay below freezing longer. If the atmosphere
behaves according to this plan, most - if not all - of the area
should see freezing rain as a dominant precipitation type to
start, with a general south to north transition to rain as warm
advection increases. However, with current forecast temperatures
being within a degree or two of this plan falling apart, will
continue to mention potential for both precipitation types until
Monday. This initial batch of precipitation will shift eastward
Monday night and into Tuesday.

Southwest flow aloft will continue through the middle of next
week, with another round of rain and maybe isolated thunderstorms
in parts of the area likely to accompany the approach of main
storm system. Near to just below normal temperatures should
prevail in most areas after we get past Monday.

&&

.AVIATION...
(06Z TAFS)
Issued at 1030 PM CST Sat Jan 20 2024

VFR conditions will prevail for all sites through tomorrow
afternoon. Expect ceilings to begin to lower after 18z,
potentially dropping into MVFR category by late in the period...
especially for E OK sites. Winds increase tomorrow morning out of
the south-southeast, mainly between 10-20kts. Precipitation will
begin to move into the region during the last 6 hours of the
forecast period. As the timing of precip onset remains uncertain,
introduced PROB30 after 02z...with best chances of precipitation
occurring after 06z. Sfc temps will be hovering near or slightly
below freezing during this time, and FZRA is expected to be the
main precip type.

&&

.PRELIMINARY POINT TEMPS/POPS...
TUL   16  35  29  38 /   0  10  70  80
FSM   17  36  30  38 /   0   0  90 100
MLC   19  34  31  42 /   0  10  90 100
BVO   12  35  28  38 /   0   0  50  70
FYV   12  34  28  41 /   0   0  80 100
BYV   12  35  29  38 /   0   0  70 100
MKO   17  35  29  38 /   0  10  90 100
MIO   13  36  29  38 /   0   0  60  90
F10   18  34  30  39 /   0  10  90  90
HHW   19  32  30  43 /   0   0  90 100

&&

.TSA WATCHES/WARNINGS/ADVISORIES...
OK...Winter Storm Watch from Sunday evening through Monday afternoon
     for OKZ069-072.

     Winter Storm Watch from Sunday evening through Monday morning
     for OKZ065-066-068-070-071-073>076.

AR...Winter Storm Watch from Sunday evening through Monday afternoon
     for ARZ010-011-019-020-029.

&&

SHORT TERM...67
LONG TERM....22
AVIATION...43
Hazardous weather outlook, Jan 20, 4:49 PM CST, 9 hours 48 minutes before
Hazardous Weather Outlook
National Weather Service Tulsa OK
449 PM CST Sat Jan 20 2024

ARZ001-002-010-011-019-020-029-OKZ049-053>076-211145-
Adair OK-Benton AR-Carroll AR-Cherokee OK-Choctaw OK-Craig OK-
Crawford AR-Creek OK-Delaware OK-Franklin AR-Haskell OK-Latimer OK-
Le Flore OK-Madison AR-Mayes OK-McIntosh OK-Muskogee OK-Nowata OK-
Okfuskee OK-Okmulgee OK-Osage OK-Ottawa OK-Pawnee OK-Pittsburg OK-
Pushmataha OK-Rogers OK-Sebastian AR-Sequoyah OK-Tulsa OK-Wagoner OK-
Washington OK-Washington AR-
449 PM CST Sat Jan 20 2024

This Outlook is for Northwest and West Central Arkansas as well as
much of Eastern Oklahoma.

.DAY ONE...Tonight.

WINTER WEATHER.
	WIND CHILL.
	RISK...Limited.
	AREA...Far northeast Oklahoma and northwest Arkansas.
	ONSET...After midnight.

DISCUSSION...
Temperatures will be quite cold again tonight. However, lighter wind
speeds and increasing cloudiness will limit the wind chill factor
overnight compared to the past few nights.

SPOTTER AND EMERGENCY MANAGEMENT ACTION STATEMENT...
Spotter Activation Not Expected.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.
SUNDAY AND MONDAY...Winter Weather Potential...High Wind Potential.
TUESDAY AND WEDNESDAY...Thunderstorm Potential.
THURSDAY AND FRIDAY...No Hazards.

EXTENDED DISCUSSION...
A period of freezing rain is likely for most locations Sunday
evening through Monday morning. Total ice accumulation will
mostly range from 0.05" to 0.2", but some localized totals may
accumulate between 0.25" and 0.5" in parts of west-central
Arkansas and southeast Oklahoma. This will cause some travel
difficulties and potentially could disrupt power in certain
locations. With that said, this is not a pattern typically
associated with major ice accretion or impacts. Temperatures will
moderate by Monday afternoon and evening, with additional rain
and possibly a few thunderstorms Monday night into Tuesday and
again Tuesday night into Wednesday morning across far southeast
Oklahoma. Rain chances may continue into Wednesday night but
rainfall amounts should trend lighter by Wednesday afternoon and
evening.

weather.gov/tulsa contains additional information.

The office that day

Everything else NWS Tulsa, OK issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 21, 2:37 AM CSTWinter Weather AdvisoryTSABenton, Carroll33 hr
Jan 21, 11:57 AM CSTIce Storm WarningTSAMadison, Washington26 hr

Nearby

Winter Storm Warnings in Arkansas, 2024Every winter storm warning in 2024

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.